MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Blurred Vision (2137); Visual Disturbances (2140); Halo (2227); Posterior Capsule Opacification (4807)
Date of Event 03/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced blurry vision and glare from street lights and headlights.The patient was unable to drive at night.The surgeon was unsure of cause and symptoms and said lens was positioned properly.The patient was trying drops for dry eye and new glasses for improved vision.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.Viscoelastic was not provided.It is unknown if a qualified viscoelastic was used.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the company 19.0 diopter (add power +2.2/+3.2) lens was replaced with an unspecified monofocal lens.The patient indicated their vision is now 20/20.The hcp office stated the hospital is not allowed to send explanted lens back since it has been implanted in the body.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received that the lens was explanted following the initial procedure.
 
Event or Problem Description
Additional information received that after the lens implant the patient experienced halos at night and have mild light sensitivity.The patient still cannot see properly and her vision was foggy and cloudy.She also experienced glare.The patient was using glasses for distances.The lens was well centered and had minimal posterior capsular opacification.The patient had keratoconjunctivitis.The lens exchanged with company monofocal lens.The symptoms has been resolved and the patient was doing good.
 
Additional Manufacturer Narrative
Correction information has been provided in d.4.Additional information provided in a.2., b.5., b.6., b.7., h.3., h.6.And h.11.Hcp (healthcare professional ) notes indicated that the patient was unable to tolerate the vision quality with the company iol.The replacement was a standard iol for distance.Patient was very happy at this point and already sees a big improvement.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19310156
Report Number1119421-2024-00929
Device Sequence Number16919589
Product Code MFK
UDI-Device Identifier00380652408103
UDI-Public(01)00380652408103(17)250220(11)210929(10)15269981(21)15269981073
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/20/2025
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.190
Device Lot Number15269981
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer06/17/2024
09/12/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date07/15/2024
10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC.; MONARCH CARTRIDGE C.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age71 YR
Patient SexFemale